On the integrability of intermediate distributions for Anosov diffeomorphisms

M. Jiang, Yakov B. Pesin, R. de la Llave

Research output: Contribution to journalArticle

11 Citations (Scopus)

Abstract

We study the integrability of intermediate distributions for Anosov diffeomorphisms and provide an example of a C∞-Anosov diffeomorphism on a three-dimensional torus whose intermediate stable foliation has leaves that admit only a finite number of derivatives. We also show that this phenomenon is quite abundant. In dimension four or higher this can happen even if the Lyapunov exponents at periodic orbits are constant.

Original languageEnglish (US)
Pages (from-to)317-331
Number of pages15
JournalErgodic Theory and Dynamical Systems
Volume15
Issue number2
DOIs
StatePublished - Jan 1 1995

Fingerprint

Anosov Diffeomorphism
Foliation
Diffeomorphisms
Lyapunov Exponent
Periodic Orbits
Integrability
Torus
Leaves
Orbits
Derivatives
Derivative
Three-dimensional

All Science Journal Classification (ASJC) codes

  • Mathematics(all)
  • Applied Mathematics

Cite this

@article{03405f03752547639ba4054143d1547a,
title = "On the integrability of intermediate distributions for Anosov diffeomorphisms",
abstract = "We study the integrability of intermediate distributions for Anosov diffeomorphisms and provide an example of a C∞-Anosov diffeomorphism on a three-dimensional torus whose intermediate stable foliation has leaves that admit only a finite number of derivatives. We also show that this phenomenon is quite abundant. In dimension four or higher this can happen even if the Lyapunov exponents at periodic orbits are constant.",
author = "M. Jiang and Pesin, {Yakov B.} and {de la Llave}, R.",
year = "1995",
month = "1",
day = "1",
doi = "10.1017/S0143385700008397",
language = "English (US)",
volume = "15",
pages = "317--331",
journal = "Ergodic Theory and Dynamical Systems",
issn = "0143-3857",
publisher = "Cambridge University Press",
number = "2",

}

On the integrability of intermediate distributions for Anosov diffeomorphisms. / Jiang, M.; Pesin, Yakov B.; de la Llave, R.

In: Ergodic Theory and Dynamical Systems, Vol. 15, No. 2, 01.01.1995, p. 317-331.

Research output: Contribution to journalArticle

TY - JOUR

T1 - On the integrability of intermediate distributions for Anosov diffeomorphisms

AU - Jiang, M.

AU - Pesin, Yakov B.

AU - de la Llave, R.

PY - 1995/1/1

Y1 - 1995/1/1

N2 - We study the integrability of intermediate distributions for Anosov diffeomorphisms and provide an example of a C∞-Anosov diffeomorphism on a three-dimensional torus whose intermediate stable foliation has leaves that admit only a finite number of derivatives. We also show that this phenomenon is quite abundant. In dimension four or higher this can happen even if the Lyapunov exponents at periodic orbits are constant.

AB - We study the integrability of intermediate distributions for Anosov diffeomorphisms and provide an example of a C∞-Anosov diffeomorphism on a three-dimensional torus whose intermediate stable foliation has leaves that admit only a finite number of derivatives. We also show that this phenomenon is quite abundant. In dimension four or higher this can happen even if the Lyapunov exponents at periodic orbits are constant.

UR - http://www.scopus.com/inward/record.url?scp=84974329410&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84974329410&partnerID=8YFLogxK

U2 - 10.1017/S0143385700008397

DO - 10.1017/S0143385700008397

M3 - Article

AN - SCOPUS:84974329410

VL - 15

SP - 317

EP - 331

JO - Ergodic Theory and Dynamical Systems

JF - Ergodic Theory and Dynamical Systems

SN - 0143-3857

IS - 2

ER -